MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134302
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device evaluation has been completed.The device was visually inspected and it was found the tip slightly bent.The ring 1 was found damaged and sharp-edges can be observed as well as the pu was detached.Then, deflection, contraction and expansion test were performed and it was found within specifications, the catheter was deflecting correctly.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The customer complaint has been confirmed.The root cause of the electrode damaged cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling of the device during the procedure, however, this cannot be conclusively determined.(b)(6).Manufacturer¿s ref # (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a lasso® nav eco variable catheter for which biosense webster¿s product analysis lab has identified electrode damage with sharp edges.It was initially reported by the customer that during the procedure, the product showed no malfunction, however, after the successful procedure, the physician checked the lasso® nav eco variable catheter and noticed a light kinking between the electrode.There were no patient consequences.On 7/5/2019, additional information was received from the customer indicating the customer did not observe any sharp rings, no exposed wires, no difficulty inserting or removing the catheter and the sheath used was an abbott agilis 11.5 french.The customer¿s reported issue was assessed as not reportable since the potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.On 8/20/2019, the complaint product was returned to biosense webster inc.¿s (bwi) product analysis lab (pal) for evaluation.Initial visual inspection found the tip of loop is slightly bent.This was not considered to be mdr reportable.On 9/10/2019, during a second visual inspection, the tip was found slightly bent.Ring 1 was found damaged and sharp-edges can be observed as well as the polyurethane (pu) was detached.These findings were reviewed and assessed the damaged and sharp edges as mdr reportable malfunction.This event was originally considered non-reportable, however, bwi became aware of a reportable malfunction through visual analysis on 9/10/2019 and has reassessed this complaint as reportable.

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key9114213
Report Number2029046-2019-03690
Device Sequence Number1983979
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Catalogue NumberD134302
Device Lot Number30180132L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1